Alert archive / New Hampshire / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Gray, ME

August 10, 2008Grafton County, New Hampshire

NWS Gray, ME issued this flash flood warning at Aug 10, 2008, 3:04 PM EDT for Grafton County, New Hampshire. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2008, 3:04 PM EDT (19:04 UTC)
Expired
Aug 10, 2008, 7:30 PM EDT
In force
4 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

County Grafton County, NH

The radar

The Burlington radar (KCXX), 122 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:30 PM EDTFLASH FLOODDorchester, NHPARTS OF RIVER ROAD WASHED OUT AND IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 206 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KGYX 101904
FFWGYX
NHC009-102200-
/O.NEW.KGYX.FF.W.0009.080810T1904Z-080810T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 600 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 6 MILES NORTHWEST OF GROTON...OR
  ABOUT 13 MILES WEST OF PLYMOUTH...MOVING NORTH AT 5 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DORCHESTER...WENTWORTH AND WARREN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4393 7209 4395 7187 4365 7183 4364 7205

$$

TFH
1 follow-up statement
000 
WGUS51 KGYX 102153
FFWGYX
NHC009-102330-
/O.EXT.KGYX.FF.W.0009.000000T0000Z-080810T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
553 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 730 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER CANAAN AND 
SOUTHWEST OF DORCHESTER. THESE STORMS ARE MOVING SLOWLY NORTH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CANAAN... DORCHESTER... AND WENTWORTH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 4393 7209 4395 7187 4365 7183 4364 7205

$$

TFH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:44 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 10, 2:44 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EDT SUN AUG 10 2008

.SYNOPSIS...
LOW PRESSURE CENTERED NEAR LAKE HURON WILL DIVE SOUTHEAST AND
REFORM ALONG THE NEW JERSEY COAST EARLY MONDAY MORNING. THIS LOW
WILL MOVE THROUGH THE GULF OF MAINE TUESDAY AND INTO THE CANADIAN
MARITIMES WHERE IT WILL REMAIN NEARLY STATIONARY INTO FRIDAY. HIGH
PRESSURE WILL CREST OVER THE AREA FRIDAY AND SATURDAY. LOW
PRESSURE WILL APPROACH THE AREA SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION FIRING ACROSS THE REGION THIS AFTERNOON...MUCH AS
EXPECTED. STORM MOTION HAS BEEN VERY SLOW...AROUND 10KTS. THIS IS
PRODUCING A SIGNIFICANT FLASH FLOODING THREAT. WILL EXTEND THE
FLASH FLOOD WATCH FOR NH THROUGH MIDNIGHT.

&&

.SHORT TERM /MONDAY/...
MODELS CONTINUE TO HAVE PROBLEMS HANDLING THE SYSTEM FOR MONDAY.
ALL ARE PRODUCING PRECIPITATION...BUT AMOUNTS AND TIMING VARY A
BIT. POPS ARE EXPECTED TO BE PRETTY HIGH...WITH LOW CONFIDENCE IN
QPF AMOUNTS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
SLOW-MOVING LOW PRESSURE WILL CROSS THE AREA MONDAY NIGHT AND
TUESDAY...THEN MOVES OFF INTO THE MARITIMES TUESDAY NIGHT AND WEDNESDAY.
ANOTHER LOW WILL PASS WELL OFFSHORE THURSDAY AND THURSDAY NIGHT.
OTHERWISE...AN UPPER LEVEL LOW WILL MAINTAIN UNSETTLED WEATHER AND
THE PROSPECT OF A FEW SHOWERS ACROSS THE AREA EACH DAY.

THE UPPER TROUGH WILL STICK AROUND FOR THE BALANCE OF THE PERIOD
WITH UNSETTLED WEATHER AND TEMPERATURES NEAR OR BELOW NORMAL.
NUMERICALS DIFFER ON TIMING OF INDIVIDUAL IMPULSES BUT IT SEEMS
SAFE TO SAY THAT WE CAN EXPECT AT LEAST SOME PRECIPITATION ACROSS
THE AREA EACH DAY. SLOW-MOVING LOW PRESSURE TRAVERSES THE AREA
MONDAY NIGHT AND TUESDAY BRINGING A MORE ORGANIZED PRECIPITATION
EVENT. THIS LOW MOVES OFF INTO THE MARITIMES TUESDAY NIGHT. WE
FIND OURSELF WITH SOME WEAK RIDGING ON WEDNESDAY...BUT NOT ENOUGH
TO PRECLUDE A FEW SHOWERS GIVEN THE LINGERING MOISTURE AND
CYCLONIC FLOW. A SECOND SURFACE LOW PASSES WELL OFFSHORE THURSDAY
AND THURSDAY NIGHT AND IT APPEARS WELL MISS THE HEAVIER
PRECIPITATION WITH THIS DISTURBANCE. HOWEVER...THE CYCLONIC FLOW
AND LINGERING MOISTURE ACROSS THE REGION WILL STILL RESULT IN
A FEW SHOWERS FROM THURSDAY INTO THE UPCOMING WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT THE REGION
THIS AFTERNOON AND EVENING. SKIES SHOULD CLEAR BRIEFLY BEFORE
FOG/STRATUS FORM UP AND GENERATE IFR/LIFR CONDITIONS.

LONG TERM...EXPECT MOSTLY MVFR/IFR MONDAY NIGHT THROUGH TUESDAY
MORNING IN SHOWERS AND FOG. TUESDAY EXPECT IMPROVEMENT TO VFR WITH
BRIEF MVFR CONDITIONS IN AFTN SHRA/TSRA. TUESDAY NIGHT AND WED
NIGHT EXPECT IFR IN FOG. WED AND THU EXPECT VFR EXCEPT MVFR IN
SHRA.

&&

.MARINE...
SHORT TERM...NO PROBLEMS EXPECTED.

LONG TERM...WE MAY BRIEFLY APPROACH SCA WINDS AND SEAS MONDAY
NIGHT AND EARLY TUESDAY AS SURFACE LOW DEVELOPS THEN TRACKS JUST
TO THE SOUTH OF THE WATERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ001>009.
MARINE...NONE.

&&

SYNOPSIS...POHL
NEAR TERM...POHL
SHORT TERM...POHL
LONG TERM...POHL/SCHWIBS
AVIATION...POHL/SCHWIBS
MARINE...POHL/SCHWIBS
Hazardous weather outlook, Aug 10, 5:32 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
532 AM EDT SUN AUG 10 2008

ANZ150>154-110945-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
532 AM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ007-008-012-013-NHZ001>009-110945-
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
532 AM EDT SUN AUG 10 2008

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN
THIS AFTERNOON.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAIN IS POSSIBLE MONDAY. FLOOD WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ009-014-018>028-NHZ010-013-014-110945-
CENTRAL SOMERSET-SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
532 AM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAIN IS POSSIBLE MONDAY. FLOOD WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 10, 12:07 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1207 PM EDT SUN AUG 10 2008

NHZ006-009-101700-
BELKNAP-SOUTHERN CARROLL-
1207 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND CARROLL COUNTY
THROUGH 100 PM EDT...

AT 1207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ELLACOYA STATE PARK...OR ABOUT 7
MILES NORTHEAST OF LACONIA...MOVING NORTH AT 4 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ELLACOYA STATE PARK...
LACONIA...GILFORD...MIRROR LAKE...MELVIN VILLAGE...TUFTONBORO AND
BRIDGEWATER THROUGH 100 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER... TORRENTIAL DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

ES
Special weather statement, Aug 10, 12:39 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1239 PM EDT SUN AUG 10 2008

MEZ022-101745-
INTERIOR WALDO-
1239 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY THROUGH 145 PM
EDT...

AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF WALDO...OR ABOUT 6
MILES NORTHWEST OF BELFAST...MOVING NORTH AT 13 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SWANVILLE...WALDO...
BROOKS...JACKSON AND TROY THROUGH 145 PM EDT.

HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF UP TO
35 MPH CAN BE EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

ES
Special weather statement, Aug 10, 1:55 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
155 PM EDT SUN AUG 10 2008

MEZ018-101900-
INTERIOR YORK-
155 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 300 PM EDT...

AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF WATERBORO...OR ABOUT 5
MILES NORTHWEST OF ALFRED...MOVING NORTHEAST AT 18 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EMERY MILLS...
WATERBORO...SHAPLEIGH...HOLLIS...LIMERICK AND LIMINGTON THROUGH 300
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER... TORRENTIAL DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF UP TO 35 MPH CAN BE
EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

ES
Special weather statement, Aug 10, 2:17 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
217 PM EDT SUN AUG 10 2008

NHZ003-005-101915-
NORTHERN GRAFTON-SOUTHERN GRAFTON-
217 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 315 PM
EDT...

AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF LYME...OR ABOUT 15 MILES
NORTHEAST OF LEBANON...MOVING NORTHEAST AT 18 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LYME...WENTWORTH...
WARREN...PIERMONT...LAKE TARLETON STATE PARK...HAVERHILL...LOST
RIVER...WOODSVILLE AND BENTON THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...TORRENTIAL DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

ES
Local storm report, Aug 10, 2:26 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
226 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             WNW SHAPLEIGH           43.54N 70.85W
08/10/2008  M0.75 INCH       YORK               ME   TRAINED SPOTTER

&&

BM
Special weather statement, Aug 10, 2:26 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
226 PM EDT SUN AUG 10 2008

MEZ021-022-027-028-101930-
COASTAL WALDO-INTERIOR WALDO-KENNEBEC-KNOX-
226 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...WALDO COUNTY
AND KNOX COUNTY THROUGH 330 PM EDT...

AT 226 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF WASHINGTON...OR
ABOUT 14 MILES NORTHWEST OF CAMDEN...MOVING NORTH AT 17 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WASHINGTON...
APPLETON...SEARSMONT...LAKE ST. GEORGE STATE PARK...LIBERTY...
PALERMO...MORRILL...MONTVILLE...KNOX AND ALBION THROUGH 330 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:50 AM EDTFlash Flood WatchGYXBelknap, Carroll, Coos, Grafton, Merrimack, Sullivan20 hr
Aug 10, 1:12 PM EDTAreal Flood AdvisoryGYXBelknap3 hr
Aug 10, 2:30 PM EDTSevere Thunderstorm WarningGYXGrafton45 min
Aug 10, 3:32 PM EDTSevere Thunderstorm WarningGYXMerrimack58 min
Aug 10, 3:49 PM EDTSevere Thunderstorm WarningGYXRockingham56 min
Aug 10, 3:54 PM EDTSevere Thunderstorm WarningGYXGrafton36 min
Aug 10, 4:00 PM EDTAreal Flood AdvisoryGYXMerrimack3 hr
Aug 10, 4:23 PM EDTAreal Flood AdvisoryGYXRockingham3 hr
Aug 10, 4:29 PM EDTSevere Thunderstorm WarningGYXSullivan61 min
Aug 10, 4:35 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll55 min
Aug 10, 4:50 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack70 min
Aug 10, 4:58 PM EDTFlash Flood WarningGYXBelknap3 hr
Aug 10, 5:15 PM EDTSevere Thunderstorm WarningGYXCarroll, Grafton60 min
Aug 10, 5:39 PM EDTAreal Flood AdvisoryGYXGrafton3 hr
Aug 10, 5:41 PM EDTSevere Thunderstorm WarningGYXGrafton, Merrimack64 min
Aug 10, 6:21 PM EDTAreal Flood AdvisoryGYXCarroll3 hr
Aug 10, 6:30 PM EDTSevere Thunderstorm WarningGYXCarroll, Coos, Grafton60 min
Aug 10, 7:01 PM EDTFlash Flood WarningGYXGrafton, Merrimack3 hr
Aug 10, 7:32 PM EDTFlash Flood WarningGYXBelknap, Carroll, Grafton3 hr
Aug 10, 7:44 PM EDTFlash Flood WarningGYXCarroll2 hr

Nearby

Flash Flood Warnings in New Hampshire, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.